Couldn't find what you looking for?

TRY OUR SEARCH!

Hi! My friend has a sister who is schizophrenic. Last month she noticed symptoms of galactorrhea. I heard that certain medication can cause galactorrhea. I know that dopamine antagonists are used for treating schizophrenia and I think that some of them my cause galactorrhea. I’m asking which dopamine antagonists may induce it and why?

Loading...

My sister had a similar problem few years ago. Schizophrenics may have an overactive dopamine system. Dopamine antagonists can help regulate this system by stimulating dopamine activity. I know that many of these medications, which are used to treat psychotic disorders like neuroleptics and serotonergic antidepressants, usually cause an elevation in prolactin.
Reply

Loading...

Since your friends sister is using certain medications which could be the reason of galactorrhea it would be wise to visit her doctor and to find out is this condition really caused by the medications for schizophrenia or maybe something else is causing galactorrhea.

There is no way to prevent galactorrhea but if her doctor determines that  particular drug is causing this condition in your friends sister she will probably have to switch to a different drug that does not have the side-effect of galactorrhea.

But galactorrhea can be caused by various other conditions. Production of breast milk is controlled by a hormone called prolactin and if the natural balance of prolactin is disturbed the consequence is galactorrhea. 

Reply

Loading...